MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN EEA; STAPLE, IMPLANTABLE
Model Number HEM3348
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Tissue Breakdown (2681)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: hem3348, hem3348 33mm haemorrhoid stap4.8mmstap (lot#:n2l0314y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, in an open stapled transanal rectal resection (starr) for minimally invasive procedure for haemorrhoids (miph), while firing, two hemorrhoid staplers fired and cut the tissue but the staple line did not form.The issue resulted to increase of blood loss, tissue damage, tissue loss, and delay to procedure of more than 30 minutes.The doctor had to use suture slowly to overcome the bleeding.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19519053
Report Number1219930-2024-02588
Device Sequence Number8412681
Product Code GDW
UDI-Device Identifier10884521047563
UDI-Public10884521047563
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K083781
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEM3348
Device Catalogue NumberHEM3348
Device Lot NumberN2L0314Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Initial Report FDA Received Date06/12/2024
Date Device Manufactured11/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale